MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP FOLEY TRAY SYSTEM LUBRI-SIL IC COMPLETE CARE; SURE STEP TRAY-STATLOCK

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP FOLEY TRAY SYSTEM LUBRI-SIL IC COMPLETE CARE; SURE STEP TRAY-STATLOCK
Model Number A319516AM
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that catheter did not allow statlock to close based on the webbing/bifurcation on the item as per the follow-up received on 11sep2020 ,the complainant was using a 2 way statlocks but leaving the temp probe out of the statlocks.They chose to stock extra 2 way statlocks here but not extra 3 way.They did not have the packaging but will try to get ahold of one if possible.As per the follow-up received on 14sep2020, the nurses reported that they had issues with statlocks that were in the kit and also with the one that were not included in the kit with the catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be, "inadequate material strength".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Directions for use proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record.Proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock® foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times.Empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.Routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate.Leave foley catheter in place only as long as needed." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that catheter did not allow statlock to close based on the webbing/bifurcation on the item.As per the follow-up received on 11sep2020 ,the complainant was using a 2 way statlocks but leaving the temp probe out of the statlocks.They chose to stock extra 2 way statlocks here but not extra 3 way.They did not have the packaging but will try to get a hold of one if possible.As per the follow-up received on 14sep2020, the nurses reported that they had issues with statlocks that were in the kit and also with the one that were not included in the kit with the catheter.

Brand Name
SURESTEP FOLEY TRAY SYSTEM LUBRI-SIL IC COMPLETE CARE
Common Device Name
SURE STEP TRAY-STATLOCK
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10587463
Report Number1018233-2020-06212
Device Sequence Number19503732
Product Code MJC
UDI-Device Identifier00801741073892
UDI-Public(01)00801741073892
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberA319516AM
Device Catalogue NumberA319516AM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1